Kyoto Journal of Mathematics

Perverse coherent sheaves on blowup, III: Blow-up formula from wall-crossing

Hiraku Nakajima and Kōta Yoshioka

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In earlier papers of this series we constructed a sequence of intermediate moduli spaces $\{{\widehat{M}}^{m}(c)\}_{m=0,1,2,\ldots}$ connecting a moduli space $M(c)$ of stable torsion-free sheaves on a nonsingular complex projective surface $X$ and ${\widehat{M}}(c)$ on its one-point blow-up $\widehat {X}$. They are moduli spaces of perverse coherent sheaves on $\widehat{X}$. In this paper we study how Donaldson-type invariants (integrals of cohomology classes given by universal sheaves) change from ${\widehat{M}}^{m}(c)$ to ${\widehat{M}}^{m+1}(c)$ and then from $M(c)$ to ${\widehat{M}}(c)$. As an application we prove that Nekrasov-type partition functions satisfy certain equations that determine invariants recursively in second Chern classes. They are generalizations of the blow-up equation for the original Nekrasov deformed partition function for the pure $N=2$ supersymmetric gauge theory, found and used to derive the Seiberg-Witten curves.

Article information

Kyoto J. Math. Volume 51, Number 2 (2011), 263-335.

First available in Project Euclid: 22 April 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14D21: Applications of vector bundles and moduli spaces in mathematical physics (twistor theory, instantons, quantum field theory) [See also 32L25, 81Txx]
Secondary: 16G20: Representations of quivers and partially ordered sets


Nakajima, Hiraku; Yoshioka, Kōta. Perverse coherent sheaves on blowup, III: Blow-up formula from wall-crossing. Kyoto J. Math. 51 (2011), no. 2, 263--335. doi:10.1215/21562261-1214366.

Export citation


  • [1] R. Bott, Homogeneous vector bundles, Ann. of Math. (2) 66 (1957), 203–248.
  • [2] A. Braverman and P. Etingof, “Instanton counting via affine Lie algebras, II: From Whittaker vectors to the Seiberg-Witten prepotential” in Studies in Lie Theory, Progr. Math. 243, Birkhäuser, Boston, 2006, 61–78.
  • [3] G. Ellingsrud and L. Göttsche, Variation of moduli spaces and Donaldson invariants under change of polarization, J. Reine Angew. Math. 467 (1995), 1–49.
  • [4] J. D. Fay, Theta Functions on Riemann Surfaces, Lecture Notes in Math. 352, Springer, Berlin, 1973.
  • [5] W. Fulton and S. Lang, Riemann-Roch Algebra, Grundlehren Math. Wiss. 277, Springer, New York, 1985.
  • [6] A. Gorsky, A. Marshakov, A. Mironov, and A. Morozov, RG equations from Whitham hierarchy, Nuclear Phys. B 527 (1998), 690–716.
  • [7] L. Göttsche, H. Nakajima, and K. Yoshioka, Instanton counting and Donaldson invariants, J. Differential Geom. 80 (2008), 343–390.
  • [8] L. Göttsche, H. Nakajima, and K. Yoshioka, K-theoretic Donaldson invariants via instanton counting, Pure Appl. Math. 5 (2009), 1029–1111.
  • [9] R. Joshua, Equivariant Riemann-Roch for G-quasi-projective varieties, I, K-Theory 17 (1999), 1–35.
  • [10] A. King, Moduli of representations of finite dimensional algebras, Quart. J. Oxford Ser. Math. (2) 45 (1994), 515–530.
  • [11] J. Kollár and S. Mori, Birational Geometry of Algebraic Varieties, Cambridge Tracts in Math. 134, Cambridge Univ. Press, Cambridge, 1998.
  • [12] A. Losev, N. Nekrasov, and S. Shatashvili, Issues in topological gauge theory, Nuclear Phys. B 534 (1998), 549–611.
  • [13] A. Marshakov and N. Nekrasov, Extended Seiberg-Witten theory and integrable hierarchy, J. High Energy Phys. 2007, no. 1, art. id. 104.
  • [14] T. Mochizuki, Donaldson Type Invariants for Algebraic Surfaces: Transition of Moduli Stacks, Lecture Notes in Math. 1972, Springer, Berlin, 2009.
  • [15] D. Mumford, Tata lectures on theta. II: Jacobian Theta Functions and Differential Equations, reprint of the 1984 original, Mod. Birkhäuser Class., Birkhäuser, Boston, 2007.
  • [16] D. Mumford, J. Fogarty, and F. Kirwan, Geometric Invariant Theory, 3rd ed., Ergeb. Math. Grenzgeb. (2) 34, Springer, Berlin, 1994.
  • [17] H. Nakajima, Lectures on Hilbert schemes of points on surfaces, Univ. Lect. Ser. 18, Amer. Math. Soc., Providence, 1999.
  • [18] H. Nakajima and K. Yoshioka, “Lectures on instanton counting” in Algebraic Structures and Moduli Spaces, CRM Proc. Lecture Notes 38, Amer. Math. Soc., Providence, 2004, 31–101.
  • [19] H. Nakajima and K. Yoshioka, Instanton counting on blowup, I: 4-dimensional pure gauge theory, Invent. Math. 162 (2005), 313–355.
  • [20] H. Nakajima and K. Yoshioka, Instanton counting on blowup, II: K-theoretic partition function, Transform. Groups 10 (2005), 489–519.
  • [21] H. Nakajima and K. Yoshioka, Perverse coherent sheaves on blow-up, II: Wall-crossing and Betti numbers formula, J. Algebraic Geom. 29 (2011), 47–100.
  • [22] H. Nakajima and K. Yoshioka, Perverse coherent sheaves on blow-up, I: A quiver description, preprint, arXiv:0802.3120v2 [math.AG]
  • [23] H. Nakajima and K. Yoshioka, Instanton counting on blowup, III: Theories with matters, in preparation.
  • [24] N. Nekrasov, Seiberg-Witten prepotential from instanton counting, Adv. Theor. Math. Phys. 7 (2003), 831–864.
  • [25] N. Nekrasov and A. Okounkov, “Seiberg-Witten prepotential and random partitions” in The Unity of Mathematics, Progr. Math. 244, Birkhäuser, Boston, 2006, 525–596.
  • [26] Y. Tachikawa, Five-dimensional Chern-Simons terms and Nekrasov’s instanton counting, J. High Energy Phys. 2004, no. 2, art. id. 050.
  • [27] M. Thaddeus, Geometric invariant theory and flips, J. Amer. Math. Soc. 9 (1996), 691–723.
  • [28] A. Vistoli, Intersection theory on algebraic stacks and on their moduli spaces, Invent. Math. 97 (1989), 613–670.
  • [29] K. Yamada, Blowing-ups describing the polarization change of moduli schemes of semistable sheaves of general rank, Comm. Algebra 38 (2010), 3094–3110.